Triptans (for headaches)?

Hey everybody :slight_smile:
Just wanted to check: what’s the word on triptans for headaches? Are they OK as long as not overused? And how often is overusing? I’m seriously considering asking my GP to write me a script. Not that it’ll help with the dizziness or the constant low-level headache, but I do have my fair share of “real” migraine attacks, last one two days ago. The pain isn’t that bad (unless I have my head on a pillow, which compresses the arteries, I guess), but the nausea is. Eating is a huge pain, and I really can’t lose any more weight at this point.

BTW, how are the side effects? I’m mostly worried about paradoxical reactions since I’ve read a few people who say triptans made their migraine WAY way worse (short-term, that is).

Thanks :slight_smile:

I have never taken triptans, but my wife has so I can only report second hand. They are meant only to abort a migraine, and work best if taken at the onset, at all the warning signs that you get before a migraine. If taken after the migraine has set in, then it usually takes more.

There are side effects that come with these, but from most of the people that I have talked to, usually the side effects are less than the migraine. My wife’s biggest complaint is that it makes her scalp feel like it has ants crawling underneath it. It is also one of the family of medications that can cause rebound headaches. My wife has never experienced this but I have read enough about rebound headaches that I thought this should be mentioned.